What's causing my mood swings?
I have been on Cilest contraceptive pill for a year and a half, I have not experienced side effects before. I have taken 2 packets back to back in the past and not had mood swings, but I am currently taking my second pack in a row and am experiencing mood swings. Could this be due to my pill even though I have not had problems with it in the past?
You are correct that some individuals, when they start an oral contraceptive medication, may experience some changes in mood. However, given the fact that you have been taking the pill regularly all along, this makes your mood symptoms less likely to be related to the medication. As such, I would recommend going to see your primary care doctor to see what, if anything, needs to be done. There are many different causes of mood swings. Most commonly, these are caused by stress, anxiety, or life-style factors that can be addressed simply by making small changes here and there, such as improving your sleep regimen or exercising more regularly. However, sometimes mood swings may be a sign of an underlying medical disorder, such as thyroid problems, or an underlying psychiatric disorder, such as depression. Your doctor will be able to perform a good physical examination looking for any evidence of a medical problem. They will also be able to help determine whether you need referral to a counselor or psychiatrist, if there is any evidence of a psychiatric problem that could benefit from treatment. Make an appointment with your primary care doctor at your earliest convenience!
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.